MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Lot Number VMFC191223
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Codes Hematoma (1884); Swelling/ Edema (4577)
Date of Event 02/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported a hematoma/swelling/edema occurred.During the watchman procedure to treat atrial fibrillation (a fib), a versacross connect kit was selected for use.The physician was performing the transseptal puncture (tsp) positioning at mid-inferior and mid on the fossa.When radio frequency (rf) was delivered, the physician thought that the rf wire was still in the dilator.The transesophageal echocardiogram (tee) probe was obstructing the view of the dilator tip so its probe was moved a bit and the rf was delivered again.The physician did not realize that the connect device could have moved from the time of the initial rf to the time the actually went across.After the watchman device was released, the tee physician noticed a hematoma/swelling around the non-coronary cusp of the aortic root which was not present prior to the procedure.The shunting of the transseptal puncture was observed and it was noted very anterior, almost right next to the aorta.The cardiac surgeon was called and aortogram computed tomography (cta) was requested.The patient was kept hospitalized for monitoring.The cta results were normal, the patient remained stable (current status unknown) and will have a repeat cta done.The device is not expected to be returned for analysis (discarded).

Brand Name
VERSACROSS CONNECT LAAC ACCESS SOLUTION
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal, qc H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key18899865
Report Number2124215-2024-15207
Device Sequence Number13045328
Product Code DRE
UDI-Device Identifier00685447012573
UDI-Public00685447012573
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K220414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/21/2026
Device Lot NumberVMFC191223
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/15/2024
Initial Report FDA Received Date03/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age59 YR
Patient SexFemale
Patient RaceWhite